Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Albuquerque, NM

June 1, 2011Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2011, 5:02 PM MDT for Lincoln County, New Mexico. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 5:02 PM MDT (23:02 UTC)
Expired
Jun 1, 2011, 5:45 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 116 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:30 PM MDTTSTM WND GST 606 N Sunset, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2838 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS55 KABQ 012302
SVRABQ
NMC027-012345-
/O.NEW.KABQ.SV.W.0014.110601T2302Z-110601T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTH OF ARABELA...OR ABOUT 33 MILES EAST OF RUIDOSO...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS BETWEEN U.S. HIGHWAY 70 AND STATE ROUTE 246...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3376 10501 3364 10488 3354 10488 3336 10513
      3351 10528
TIME...MOT...LOC 2301Z 226DEG 9KT 3349 10513

$$

DPORTER
1 follow-up statement
079 
WWUS55 KABQ 012324
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT WED JUN 1 2011

NMC027-012345-
/O.CON.KABQ.SV.W.0014.000000T0000Z-110601T2345Z/
LINCOLN-
524 PM MDT WED JUN 1 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN COUNTY UNTIL 545 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 33 MILES WEST OF
ROSWELL...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS BETWEEN U.S. HIGHWAY 70 AND STATE ROUTE 246...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3354 10520 3375 10500 3364 10488 3354 10488
      3341 10506
TIME...MOT...LOC 2324Z 235DEG 9KT 3352 10507

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUN 1 2011

...SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...

.DISCUSSION...
STORMS ALREADY ERUPTING ACROSS NORTH CENTRAL NEW MEXICO EARLY THIS
AFTERNOON WITHIN A REGION WHERE MLCAPES ARE RANGING FROM 500-2000
J/KG AND CIN HAS ERODED AWAY. TRENDS AND MODEL PROJECTIONS SUGGEST
ACTIVITY SHOULD CONTINUE TO RAPIDLY INCREASE AS PEAK-HEATING NEARS.
EXPECT ATMOSPHERE TO DESTABILIZE THROUGH THE LATE AFTERNOON...WITH
ACTIVITY EXPANDING INTO THE ERN PLAINS. SHEAR PROFILES INDICATE A
FEW SUPERCELLULAR STORMS ARE LIKELY IN THE NE/EC PLAINS WITH LARGE
HAIL AND DAMAGING WINDS BEING A PRIMARY THREAT. CAN NOT RULE OUT A
ROGUE TORNADO WITH THE STRONGEST UPDRAFTS/OROGRAPHICS. MEANWHILE...
THE RUC HODOGRAPHS ARE LESS FAVORABLE FOR THE SE...THEREFORE EXPECT
A REPEAT PERFORMANCE OF MULTICELLULAR STORMS IF CAP IS BUSTED. THIS
REGION WILL ALSO EXPERIENCE A THREAT FOR LARGE HAIL AND GUSTY WINDS.
MEANWHILE...CENTRAL/WRN NEW MEXICO EXPERIENCED LOW LEVEL MOISTURE
ADVECTION LAST NIGHT. THIS WILL AID IN THE DEVELOPMENT OF ACTIVITY
BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...HOWEVER
MOST OF THESE STORMS WILL BE DRIER IN NATURE AND MAY PRODUCE GUSTY
OUTFLOW WINDS. PRECIPITATION CHANCES SHOULD REMAIN ELEVATED THROUGH
AT LEAST THE MIDNIGHT HOUR WITH LINGERING BENIGN STORMS PERSISTING
THROUGH EARLY THURSDAY MORNING. TEMPERATURES TONIGHT WILL REMAIN 10
TO 15 DEGREES ABOVE SEASONAL AVERAGES.

UPPER LEVEL DISTURBANCE IN NORTHERN CALIFORNIA WILL TRACK INTO THE
NRN ROCKIES FOR THURSDAY. THIS WILL TIGHTEN THE GRADIENT ALOFT FOR
WRN NEW MEXICO...LEADING TO BREEZY TO WINDY CONDITIONS ALONG/WEST
OF THE CONTINENTAL DIVIDE. NEAR WIND ADVISORY CRITERIA IS LIKELY...
AND THE MIDNIGHT SHIFT MAY NEED TO POST AN ADVISORY. MEANWHILE...IT
APPEARS MOISTURE IN CENTRAL NM WILL BE SCOURED OUT...LIMITING THE
CONVECTIVE POTENTIAL IN THIS REGION. ENOUGH JUICE SHOULD REMAIN IN
PLACE ACROSS ERN NM COUPLED WITH PERTURBATIONS ALOFT TO SPARK A FEW
THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. THREAT FOR SEVERE
WEATHER IS VERY MINIMAL WITH MAIN THREATS BEING SMALL HAIL AS WELL
AS GUSTY WINDS. HIGH TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE
NORMAL.

FRIDAY WILL LIKELY BE THE MORE TRANQUIL DAY OF THE WEEK AS MOISTURE
IS CORRALLED TO THE FAR ERN PLAINS. A FEW PEAK HEATING STORMS MAY BE
IN THE OFFING...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED ATTM. UPPER
LEVEL SYSTEM IN THE PACIFIC WILL DRIVE SOUTH INTO THE CA COASTLINE...
AS A RIDGE REMAINS PARKED IN THE SOUTH CENTRAL U.S. THIS COULD ALLOW
FOR A SQUEEZE PLAY TO DEVELOP ACROSS THE LAND OF ENCHANTMENT...WITH
MOISTURE MIGRATING NORTH. IT IS IMPORTANT TO NOTE THIS SHOULD MOSTLY
BE AN OOZING OF MID/UPPER LEVEL MOISTURE AND NOT A HEALTHY MONSOONAL
SURGE TYPICAL OF THE AUGUST TIME FRAME. ADDED MOISTURE AND AFTERNOON
INSTABILITY WILL ALLOW FOR INCREASED PRECIPITATION CHANCES OVER THE
CENTRAL ZONES. GFS40 SUGGESTS LOW-LEVEL MOISTURE WILL RETURN TO THE
REGION ON SAT...THOUGH IT MAY NOT BE ENOUGH TO PRECLUDE A THREAT FOR
DRY THUNDERSTORMS. GFS SOUNDINGS HINT A BIT MORE MOISTURE WILL BE IN
THE REGION ON SUNDAY...BUT NOT TOTALLY CONVINCED AT THIS TIME. WILL
NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH EVENING FOR MOST TERMINALS EXCEPT
THOSE IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS.  MID-AFTERNOON AND EARLY EVENING THUNDERSTORM AND SHOWER
ACTIVITY IN THE AFOREMENTIONED AREAS WILL PRODUCE OCCASIONAL MIDDLE
LEVEL BROKEN TO OVERCAST CEILINGS. LATER IN THE EVENING THE
THUNDERSTORM AND SHOWER ACTIVITY WILL SPREAD INTO THE EASTERN PLAINS
AND NORTHEAST HIGHLANDS PRODUCING OCCASIONAL MIDDLE LEVEL BROKEN TO
OVERCAST CEILINGS.  DOWNBURST WINDS FROM THIS CONVECTIVE ACTIVITY
CAN PRODUCE DANGEROUS ERRATIC WINDS...HAIL AND ISOLATED IFR CEILINGS
DURING HEAVY DOWNPOURS.  CONVECTION AND SHOWER ACTIVITY WILL
DIMINISH AFTER MIDNIGHT AND GIVE WAY TO VFR CONDITIONS AT ALL
TERMINALS THROUGH MIDDAY THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING LIGHTNING
CONCERNS TO MUCH OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT
HIGHLANDS...THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW
MEXICO.

AN INFLUX OF MOISTURE IS CONTINUING WITH THE DRYLINE MOVING WESTWARD
PAST THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE THIS
AFTERNOON. DEWPOINTS CLIMBING INTO THE 40S...50S...AND 60S
ARE ALLOWING FOR EXCELLENT HUMIDITY RECOVERY IN THE EASTERN HALF OF
THE STATE WHILE PRIMING THE ATMOSPHERE FOR SOME THUNDER THIS
AFTERNOON AND EVENING. ENTIRE EASTERN HALF OF THE STATE WILL HAVE AT
LEAST SOME CHANCE FOR THUNDER WHILE THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL BE THE FAVORED AREA FOR SCATTERED
COVERAGE OF WET STORMS. SURROUNDING AREAS WITH LESS COVERAGE MAY SEE
MORE OF A HYBRID OF WET AND DRY STORMS WITH DRY LIGHTNING POTENTIAL
CONTINUING. STORMS WILL GENERALLY STEER FROM SOUTHWEST TO NORTHEAST
WITH SOME STRONGER TO SEVERE STORMS UNDERGOING MORE CHAOTIC MOTIONS.
MAXIMUM TEMPERATURES ARE A FEW DEGREES ABOVE AVERAGE TODAY AND
HUMIDITIES WILL BE NOTABLY HIGHER IN THE EAST...BUT REMAIN BELOW 10
PERCENT IN PARTS OF THE FAR WESTERN ZONES. PREVAILING WINDS AREAWIDE
WILL BE BREEZY AND EVEN OCCASIONALLY WINDY IN THE WESTERN HIGH
TERRAIN WHERE AN HOUR OR TWO OF BRIEF AND LOCALIZED CRITICAL FIRE
WEATHER WILL DEVELOP. WIND DIRECTION WILL STAY SOUTH SOUTHWEST IN
THE DRIER WESTERN ZONES OF THE STATE WHILE THE MORE MOIST CENTRAL
AND EASTERN ZONES OBSERVE MORE SOUTH SOUTHEASTERLY WIND DIRECTIONS.
ERRATIC AND GUSTY WINDS WILL OF COURSE ACCOMPANY ANY CONVECTIVE
SHOWERS OR STORMS.

OVERNIGHT HUMIDITY RECOVERY AGAIN WILL BE GOOD TO EXCELLENT IN THE
CENTRAL TO EASTERN ZONES AND POOR TO FAIR IN THE WEST. THE UPPER
LEVEL PATTERN WILL UNDERGO A BIT OF TRANSITION WITH STRENGTHENING
SOUTHWESTERLY WINDS ALOFT NEAR THE FOUR CORNERS AS TROUGH IS FORCED
INTO MONTANA. BROAD AREA OF LOWER SEA LEVEL PRESSURE WILL ALSO
ACCOMPANY THIS UPPER FEATURE...AND CONSEQUENTLY WINDS OVER NEW
MEXICO WILL INCREASE SOME THURSDAY...PARTICULARLY IN THE WESTERN
ZONES AND ALONG THE NORTHEAST TO CENTRAL HIGHLANDS. MID LEVEL
MOISTURE LOOKS TO BE DRAWN INTO THE STATE UNDER THIS PATTERN...BUT
SOME OF THE LOWER LAYER MOISTURE WILL BE MIXED EASTWARD. ENOUGH
MOISTURE WILL LIKELY BE LEFT BEHIND FOR SOME ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE STATE. THE
COMBINATION OF INCREASED WINDS AND LOWERING HUMIDITY WILL RAISE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN ZONES OF
NEW MEXICO AND HAVE OPTED TO ISSUE A RED FLAG WARNING FOR WESTERN
AREAS ALONG THE ARIZONA BORDER.  HAVE OPTED TO CONTINUE THE FIRE
WARNING WATCH FOR THE CENTRAL HIGHLANDS AND PARTS OF THE NORTHEAST
HIGHLANDS AS UNCERTAINTY EXISTS OVER EXTENT AND DURATION OF
CRITICAL FIRE CONDITIONS IN THESE AREAS.  WILL ALLOW THE NEXT SHIFT
TO RE-EVALUATE WITH NEXT OBSERVATIONAL AND MODELING DATA SET TO
DETERMINE THE APPROPRIATE HAZARD ISSUANCE FOR THIS AREA.

WINDS SHOULD DIMINISH TO MODERATE BREEZES ON FRIDAY AS THE UPPER
PATTERN REEMERGES...BRINGING WEAK SOUTHWESTERLIES ALOFT OVER
NEW MEXICO AS A NEW UPPER LOW TAKES RESIDENCE OFF THE COASTS OF
OREGON/CALIFORNIA. AGAIN...SUFFICIENT MOISTURE SHOULD BE LINGERING
OVER THE EASTERN THIRD TO HALF OF THE STATE FOR ISOLATED STORMS.
THIS PATTERN LOOKS TO STAY ENTRENCHED OVER THE AREA FOR THE
FOLLOWING SEVERAL DAYS. THE LOW OFF THE WEST COAST LOOKS TO FINALLY
GET ABSORBED EASTWARD BY LATE NEXT WEEK....BUT NOT BEFORE A STINT OF
REPEATED DAILY SHOWER/STORMS BEING DRAWN OVER MUCH OF CENTRAL TO
EASTERN NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  86  45  81 /   0   0   0   0
DULCE...........................  43  79  38  76 /  10   0   0   5
CUBA............................  52  83  44  82 /  10   0   0   5
GALLUP..........................  49  82  40  81 /   5   0   0   0
EL MORRO........................  47  79  41  77 /   5   0   0   0
GRANTS..........................  47  84  43  82 /   5   5   5   0
QUEMADO.........................  49  83  45  81 /   0   0   0   0
GLENWOOD........................  51  89  53  87 /   0   0   0   0
CHAMA...........................  41  74  40  72 /  20   0   0   5
LOS ALAMOS......................  54  83  53  81 /  20   0   5  10
PECOS...........................  53  81  51  80 /  20  10  10  10
CERRO/QUESTA....................  49  79  45  77 /  20   5   5  10
RED RIVER.......................  39  71  44  69 /  20   5   5  20
ANGEL FIRE......................  42  75  44  72 /  20  10  10  20
TAOS............................  48  82  47  80 /  20   5   5  10
MORA............................  52  80  49  78 /  30  10  10  10
ESPANOLA........................  50  89  51  87 /  20   5   5  10
SANTA FE........................  54  84  51  83 /  20   5   5  10
SANTA FE AIRPORT................  58  87  53  85 /  20   5   5  10
ALBUQUERQUE FOOTHILLS...........  61  89  57  88 /  10   5   5   5
ALBUQUERQUE HEIGHTS.............  64  90  61  89 /  10   5   5   5
ALBUQUERQUE VALLEY..............  59  91  55  91 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  60  90  56  90 /  10   5   5   5
LOS LUNAS.......................  61  91  54  91 /  10   5   5   5
RIO RANCHO......................  59  92  55  90 /  10   5   5   5
SOCORRO.........................  65  95  61  93 /  10   5   5   5
SANDIA PARK/CEDAR CREST.........  55  88  55  86 /  20   5   5   5
TIJERAS.........................  56  89  54  87 /  20   5   5   5
MORIARTY/ESTANCIA...............  48  86  52  85 /  30  10  10  10
CLINES CORNERS..................  56  83  54  83 /  30  10  10  10
GRAN QUIVIRA....................  60  86  54  85 /  20  10  10  10
CARRIZOZO.......................  64  87  60  87 /  20  20  20  10
RUIDOSO.........................  59  78  56  77 /  40  30  30  20
CAPULIN.........................  55  86  54  84 /  40  10  10  10
RATON...........................  53  89  53  88 /  40  10  10  10
SPRINGER........................  58  90  56  89 /  40  10  10  10
LAS VEGAS.......................  55  84  55  84 /  40  10  10  10
CLAYTON.........................  60  91  61  90 /  40  10  10  10
ROY.............................  63  88  59  87 /  40  10  10  10
CONCHAS.........................  69  94  65  94 /  40  20  10  10
SANTA ROSA......................  66  91  63  92 /  30  20  10  10
TUCUMCARI.......................  66  96  64  95 /  30  20  20  10
CLOVIS..........................  64  93  62  91 /  30  20  20  10
PORTALES........................  64  94  63  92 /  30  20  20  10
FORT SUMNER.....................  67  93  63  93 /  30  20  20  10
ROSWELL.........................  67  96  64  96 /  40  20  20  10
PICACHO.........................  65  91  61  90 /  50  20  30  10
ELK.............................  62  85  57  84 /  40  20  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ101-105-109.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-107.

&&

46/01
Hazardous weather outlook, Jun 1, 5:18 AM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT WED JUN 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE WEST
AND CENTRAL HIGHLANDS THURSDAY AFTERNOON. FROM THE CENTRAL
HIGHLANDS EAST TO THE TEXAS STATE LINE...EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG TO
LOCALLY SEVERE.

FRIDAY THROUGH NEXT TUESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS. SPOTTERS SHOULD REPORT MEASURED
THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL
WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT
888.386.7637 OR VIA AMATEUR RADIO.

17

In the hours before

Special weather statement, Jun 1, 4:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT WED JUN 1 2011

NMZ526-539-012300-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
424 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY
THROUGH 500 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TINNIE...OR ABOUT 29 MILES EAST OF
RUIDOSO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ARABELA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3370 10511 3346 10489 3330 10519 3346 10532
TIME...MOT...LOC 2224Z 218DEG 18KT 3345 10519

DPORTER
Local storm report, Jun 1, 4:26 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 NE FOLSOM             36.90N 103.86W
06/01/2011  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101135

SHY
Special weather statement, Jun 1, 4:40 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT WED JUN 1 2011

NMZ503-504-510-511-517-020000-
FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-LOWER CHAMA RIVER
VALLEY-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
440 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANDOVAL AND RIO ARRIBA
COUNTIES THROUGH 600 PM MDT...

AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY STRONG
WIND GUSTS UP TO 55 MPH ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.

THE MOST INTENSE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF
DULCE...WITH OTHER STRONG THUNDERSTORMS LOCATED FROM JUST EAST OF
CHAMA SOUTH TO THE RIO CHAMA RECREATION AREA.

STORM MOVEMENT WAS TOWARD THE NORTHEAST AT 30 MPH.

AREAS AFFECTED BY THESE STORMS INCLUDE...TIERRA AMARILLA...CHAMA...
BRAZOS...EL RITO...ENSENADA...CANON PLAZA...VALLECITOS...LOS OJOS...
LAS PLACITAS...SAN MIGUEL AND LOS PINOS.

THIS ADVISORY IS TO HIGHLIGHT THE POTENTIAL FOR LOCALLY STRONG AND GUSTY
DOWNBURST WINDS.  WARNINGS ARE NOT ANTICIPATED AT THIS TIME.

&&

LAT...LON 3699 10605 3634 10613 3562 10670 3618 10759
      3699 10723
TIME...MOT...LOC 2234Z 234DEG 39KT 3697 10686
Local storm report, Jun 1, 4:45 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             TRUJILLO                35.53N 104.69W
06/01/2011  M0.88 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101136

SHY
Local storm report, Jun 1, 4:48 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             TRUJILLO                35.53N 104.69W
06/01/2011  M1.00 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101137

SHY
Special weather statement, Jun 1, 5:00 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT WED JUN 1 2011

NMZ530-012330-
UNION COUNTY-
500 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
530 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MOUNT DORA...OR ABOUT 15
MILES NORTHWEST OF CLAYTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND MOSES...HIGHWAYS
64 AND 87...CLAYTON LAKE STATE PARK...AND STATE ROAD 406.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3700 10299 3655 10299 3646 10330 3666 10366
      3699 10351 3701 10350 3701 10301
TIME...MOT...LOC 2300Z 217DEG 29KT 3665 10334

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:18 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 31, 8:48 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:52 PM MDTSpecial Weather StatementABQChaves23 min
May 31, 9:15 PM MDTSpecial Weather StatementABQChaves30 min
May 31, 9:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
May 31, 10:13 PM MDTSpecial Weather StatementABQRoosevelt32 min
May 31, 10:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt33 min
Jun 1, 5:10 AM MDTFire Weather WatchABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more23 hr
Jun 1, 2:01 PM MDTSevere Thunderstorm WarningABQSan Miguel44 min
Jun 1, 2:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
Jun 1, 2:57 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 1, 3:08 PM MDTSpecial Weather StatementABQColfax52 min
Jun 1, 3:12 PM MDTSevere Thunderstorm WarningABQSan Miguel33 min
Jun 1, 3:14 PM MDTSevere Thunderstorm WarningABQColfax, Mora61 min
Jun 1, 3:31 PM MDTRed Flag WarningABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more28 hr
Jun 1, 3:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel29 min
Jun 1, 3:41 PM MDTSevere Thunderstorm WarningABQColfax, Union64 min
Jun 1, 3:51 PM MDTAreal Flood AdvisoryABQColfax, Mora114 min
Jun 1, 4:01 PM MDTSpecial Weather StatementABQLincoln29 min
Jun 1, 4:08 PM MDTSpecial Weather StatementABQUnion37 min
Jun 1, 4:11 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 4:15 PM MDTSevere Thunderstorm WarningABQSan Miguel45 min
Jun 1, 4:24 PM MDTSpecial Weather StatementABQLincoln36 min
Jun 1, 4:29 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln46 min
Jun 1, 4:40 PM MDTSpecial Weather StatementABQRio Arriba80 min
Jun 1, 4:56 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel49 min
Jun 1, 5:00 PM MDTSpecial Weather StatementABQUnion30 min
Jun 1, 5:26 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 5:31 PM MDTSpecial Weather StatementABQHarding44 min
Jun 1, 5:36 PM MDTSpecial Weather StatementABQHarding39 min
Jun 1, 5:46 PM MDTSevere Thunderstorm WarningABQLincoln44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.